Q. I am facing a problem of delusion. Is there any other solution for it?

Answered by
Dr. Nidhi Jain Bukharia
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 30, 2015 and last reviewed on: Jan 20, 2019

Hello doctor,

I am facing a problem with delusion. It is like an attack and I start thinking that my family members or my friends want to do something wrong with me and I suddenly get very angry and start shouting. The base of this problem is around 12 years ago when I spoke wrong about a female member of my family to a friend of mine. So, whenever I get an attack, I think that my friend had told everything to my family. I faced this problem for the first time around 6 years ago.

Currently, I am taking Soltus 50 mg daily which was 100 mg earlier. So, I want to know what problem is this and do I have to take this tablet for a lifetime or is there any other solution for it?

#

Hi,

Welcome to icliniq.com.

Delusion is a false belief, which is very firm and unshakeable. It is a symptom of psychosis, which is found in schizophrenia, bipolar disorder, depression, mania, etc. It is due to increased dopamine chemical in the brain. Other causes are genetic, sociocultural and psychological.

If you had shown a complete response on Soltus 100 mg in the past, then you can again start Soltus 100 mg now. Soltus (Amisulpride) is a antipsychotic medication, whose dose can be increased up to 400 mg.

If you have continuous illness for the last 12 years, then you have to take medicine for a lifetime because chances of recurrence of these illnesses are very high.

What is your height, your other symptoms, current sleep, appetite, your work?

Thank you doctor for your quick response.

My height is 5' 11". My mother also has the same kind of problem. My sleep and appetite are normal, and I work for a company, living a normal life for two years when I started living alone away from my family with Soltus. Last week when I stopped Soltus for 4 to 5 days (I did the same earlier for around 15 to 20 days), after 5 years, I again got the same thoughts which are now normal after I started Soltus.

Because of this my general perceptions or thought processes are getting disturbed and I am doubting my own decisions. Please suggest measures to overcome this problem.

#

Hi,

Welcome back to icliniq.com.

If you had relief with Soltus 50 then continue it. If still you encounter problems or perception abnormality, then you can hike the dose of Soltus to 100 or more with the advice of your treating doctor.

As you have a family history of same illness, you have more chances of recurrence. So, you should continue the medicine. Do not discontinue the medication on your own.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is laziness a side effect of psychiatric medicines?

Query: Hi Doctor, I am taking the following psychiatric medications: Oleptal DT 300 1-0-1, Encorate Chrono 300 1-0-1, Zipsydon 80 1-0-1, Flunil 60 1-1-0, Zapiz 0.5 1-1-1, Provanol 10 1-1-1 and Waklert 150 1-0-0. I feel lazy and have low libido. Tentex forte is not working for me. Please modify my dosage, s...  Read Full »

There is no improvement even after taking psychiatric treatment. Why?

Query: Hello doctor,My brother is undergoing psychiatric treatment form last 10 years. He is being advised a few medicines which he is taking from last so many years. I see his condition getting worse. I need help and a second opinion.  Read Full »

Smoking, an Illness and Not Just a Habit

Article Overview: Apart from physical hazards, smoking causes behavioral problems in the form of dependence syndrome, characterized by progressively increasing the amount of smoke, intense craving and withdrawal symptoms in the absence of smoke. Though can be quit on its own, it also requires specific treatment for complete cure. Read Article


Dr. Bharat Udey
Psychologist Counsellor

Smoking is one of the common modes of substance use. Usually, people smoke cigarettes, pipes, bidis, chillums, hookahs. A common ingredient of smoke is tobacco, derived from dried leaves of the tobacco plant. Tobacco consists of an alkaloid known as nicotine, which is water soluble and is a psychoac...  Read Article

Also Read


Vitamin D and COVID-19
Did you know COVID-19 patients with vitamin D deficiency are twice as likely to have severe complications, including dea...  Read more»
The New 'Super-Spreader' Strain of Coronavirus
A new variant of SARS-CoV-2, the virus that causes COVID-19, is spreading fast in parts of the UK. Read how this new var...  Read more»
How to treat my mother's sigmoid colon ulcer?
Hi doctor, My mother, who is 45 years old, has ulcers in the sigmoid colon for the last 15 years. The problem got reduce...  Read more»

Ask your health query to a doctor online?

Ask a Psychotherapist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.